Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2000, 2:42 PM CDT for Randolph County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 2:42 PM CDT (19:42 UTC)
- Expired
- Aug 7, 2000, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:55 PM CDT | Thunderstorm Wind | Ravenden Spgs, AR | Numerous large tree limbs were knocked down. |
| Aug 7, 3:10 PM CDT | Hail 0.75 | Dalton, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 071942 SVRMEM ARC121-072030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN NORTHEAST ARKANSAS * UNTIL 330 PM CDT * AT 239 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAVENDEN SPRINGS...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE... DALTON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIVDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3634 9136 3621 9120 3645 9086 3661 9105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT MON AUG 7 2000 CURRENTLY...BERMUDA HIGH REMAINS ANCHORED OFF THE SE US COAST W/ SRLY LOW LEVEL FLOW ENCOMPASSING MUCH OF THE MS RIVER VLY. WATER VAPOR IMAGERY SHOWS TROPICAL MOISTURE MOVING SLOWLY NWD OUT OF THE GULF OF MEXICO. COMBINATION OF A WEAK S/W TROUGH AND VERY UNSTABLE AIRMASS HAS LED TO WIDESPREAD TSRA ALONG AND NORTH OF OUR CWFA BORDER THIS AFTN. WEAK MOISTURE AXIS AND DIABATIC HEATING HAS LED TO ISOLD CONVECTION FROM SRN MID TN INTO NW AL AND PARTS OF NE MS. 1ST POPS WILL BE HIGHLY DEPENDANT UPON RADAR TRENDS OVER THE NEXT HOUR OR SO. H10-H8 THICKNESS PATTERN AND 2M TEMPS INDICATE LOWS TNGT SIMILAR TO THIS MRNG. THUS...WILL FCST NEAR 80 (OR 75-80) ACROSS SRN AND WRN ZONES ALONG WITH HOISTING A HEAT ADVY THROUGH TUE. SHORT RANGE MODELS ARE FAIRLY CONSISTENT TODAY IN SLIGHTLY WEAKENING THE UPPER RIDGE THAT HAS BEEN PERSISTENT ACROSS THE REGION. H8 TEMPS FROM THE ETA/NGM INDICATE SLIGHT COOLING WHICH WOULD LEAD TO TEMPS IN THE MID 90S TMRW AFTN (NOT EXACTLY A BIG DROP FROM U90S). WOULD EXPECT CONVECTION TO INITIATE IN THE SAME AREAS TRMW AS WE HAVE SEEN TODAY...ACROSS OUR NRN AND SRN BORDER COUNTIES. IN BETWEEN ...WOULD NOT BE SUPRISED TO ISOLD CONVECTION BUT WILL HOLD OFF ON MENTIONING FOR NOW. UPPER FLOW PATTERN BECOMES MORE NWRLY ON WED AS RIDGE BEGINS TO AMPLIFY ACROSS THE FOUR CORNERS REGION AND S/W ENERGY MOVES OUT OF CANADA INTO THE GREAT LAKES SHARPENING THE TROUGH ACROSS THE EAST. EXTENDED...CURRENT TREND LOOKS REASONABLE W/ MRF/NOGAPS INDICATING A FRONT APPROACHING LATE THU INTO FRI. MEM 079/096 077/096 -1-1 MKL 076/095 074/095 11-1 JBR 078/096 076/096 12-1 TUP 077/094 074/094 12-1 .MEM...HEAT ADVISORY WILL BE ISSUED THROUGH TUESDAY FOR EASTERN ARKANSAS...NORTHERN MISSISSIPPI AND EXTREME SOUTHWEST TENNESSEE. CBD
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.